Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 17, 2019, 9:25 PM MDT for 4 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 9:25 PM MDT (03:25 UTC)
- Expired
- Jun 18, 2019, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
899
WGUS53 KLBF 180325
FFWLBF
NEC029-085-111-135-180630-
/O.NEW.KLBF.FF.W.0009.190618T0325Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1025 PM CDT Mon Jun 17 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Perkins County in southwestern Nebraska...
Northern Chase County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Northwestern Hayes County in southwestern Nebraska...
* Until 130 AM CDT/1230 AM MDT/.
* At 1023 PM CDT/923 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Up to three inches of
rain have already fallen. Flash flooding may already be occurring.
* Some locations that will experience flooding include...
Grant, Wallace, Madrid, Venango, Elsie, Dickens, Grainton, Wild
Horse Spring and Brandon.
Additional rainfall amounts of an inch to inch and a half are
possible in the warned area.
This includes Highway 61 between mile markers 50 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
4100 10095 4060 10094
$$
JWS2 follow-up statements
160
WGUS73 KLBF 180552
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1252 AM CDT Tue Jun 18 2019
NEC029-085-111-135-180630-
/O.CON.KLBF.FF.W.0009.000000T0000Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
1252 AM CDT Tue Jun 18 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT/1230 AM
MDT/ FOR PERKINS...NORTHERN CHASE...SOUTHWESTERN LINCOLN AND
NORTHWESTERN HAYES COUNTIES...
At 1249 AM CDT/1149 PM MDT/, Doppler radar indicated light to
moderate rain across the warned area. Up to four inches of rain
has fallen. The heavy rain which caused flash flooding has ended.
Some locations that will experience flooding include...
Grant, Wallace, Madrid, Venango, Elsie, Dickens, Grainton, Wild Horse
Spring and Brandon.
Additional rainfall one quarter inch is possible in the warned area.
This includes Highway 61 between mile markers 50 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
4100 10095 4060 10094
$$
CDC907
WGUS73 KLBF 180625
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
125 AM CDT Tue Jun 18 2019
NEC029-085-111-135-180634-
/O.EXP.KLBF.FF.W.0009.000000T0000Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
125 AM CDT Tue Jun 18 2019
...THE FLASH FLOOD WARNING FOR PERKINS...NORTHERN CHASE...
SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES WILL EXPIRE AT
130 AM CDT/1230 AM MDT/...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
4100 10095 4060 10094
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 5:25 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 17, 5:25 PM MDT, 4 hours before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Mon Jun 17 2019 A cluster of thunderstorms across northern Cherry County this afternoon with a cold front extending west to east from central Cherry County through Central Holt County. The thunderstorms should develop a cold pool and reinforce the cold front as it sags southward this evening. Deep layer shear up to 30 kts will be supportive of a few strong to briefly sever storms this evening across the area, as the main threat becomes heavy rainfall overnight. All models show an upper level low pressure circulation in northeast Colorado early this evening lifting northeast across southwest Nebraska late tonight and into central Nebraska Tuesday morning. This will enhance the potential for heavy rainfall across southwest into central Nebraska through early afternoon Tuesday. Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. The Flood Watch now includes Grant, Hooker, Arthur, Garfield and Wheeler Counties in addition to counties in southwest and central Nebraska. The low will move to the east and southeast Tuesday afternoon and evening with decreasing chances for rainfall. The widespread rainfall and overcast skies will bring cooler highs from 65 to 70. Winds will be light easterly. For Tuesday night, northwest flow aloft and a fairly moist atmosphere will keep a 30-40 percent chance for showers and a few thunderstorms in the evening, with decreasing chances overnight. Lows will be in the lower 50s. .LONG TERM...(Wednesday through Monday) Issued at 253 PM CDT Mon Jun 17 2019 On Wednesday, Isolated strong to possible severe storms are possible along and behind a leeside trough as winds aloft increase. Timing favors the afternoon and early evening hours. Highs to range from the low to mid 70s central and east, to near 80 in the west. Dry conditions expected Thursday in a post frontal airmass. The weather pattern will turn active gain Thursday night Through Sunday as an upper trough across the Northwestern U.S. moves across the Northern and Central Plains Saturday and Sunday. There will be the potential for strong to severe storms at times, along with heavy rainfall possible. Highs from the upper 70s to low 80s Thursday cool back to 70 to 75 by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Jun 17 2019 Coverage of thunderstorms will be the forecast challenge over the next 24 hrs. Greatest concentration of storms will be in the southern half of the forecast area tonight. Some fog will also be possible toward morning though confidence in any particular location is low. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for NEZ023>029-035>038- 057>059-069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...JWS
Hazardous weather outlook, Jun 17, 2:27 PM MDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Mon Jun 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms will become widespread this evening and continue through the night, particularly across parts of southwest and north central Nebraska. Some storms may be severe through the evening with large hail and strong winds being the primary threats. All thunderstorms will be capable of producing torrential rainfall with rates of one inch per hour or greater, along with frequent lightning. A Flood Watch is in effect for most of southwest Nebraska and the central Sandhills. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Continued slow-moving thunderstorms will present a heavy rainfall threat, especially for areas east of Highway 83. Nearly daily thunderstorm chances exist for Wednesday through Sunday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Hail, wind, and flooding or rainfall reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, Jun 17, 5:30 PM MDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service North Platte NE 530 PM MDT Mon Jun 17 2019 NEZ057-058-180015- Perkins NE-Keith NE- 530 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Big Springs, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Brule and Megeath. This includes Interstate 80 in Nebraska between mile markers 109 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4111 10205 4113 10189 4094 10179 4092 10205 TIME...MOT...LOC 2330Z 257DEG 7KT 4104 10201 JWS
Local storm report, Jun 17, 5:47 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 E WALLACE 40.84N 101.14W
06/17/2019 E1.00 INCH LINCOLN NE PUBLIC
&&
THORNESpecial weather statement, Jun 17, 5:51 PM MDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service North Platte NE 651 PM CDT Mon Jun 17 2019 NEZ059-180015- Lincoln NE- 651 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL 715 PM CDT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Hershey, or 12 miles southwest of North Platte, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4101 10112 4113 10102 4110 10078 4093 10086 TIME...MOT...LOC 2350Z 273DEG 11KT 4105 10098 Snively
Local storm report, Jun 17, 5:52 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 12 W IMPERIAL 40.52N 101.87W
06/17/2019 E1.00 INCH CHASE NE PUBLIC
MOSTLY PEA TO DIME SIZE HAIL WITH A HANDFUL OF QUARTER
INCH HAIL.
&&
THORNELocal storm report, Jun 17, 6:04 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 E WALLACE 40.84N 101.14W
06/17/2019 E1.00 INCH LINCOLN NE PUBLIC
&&
THORNELocal storm report, Jun 17, 8:39 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HEAVY RAIN 2 W WALLACE 40.84N 101.20W
06/17/2019 M1.90 INCH LINCOLN NE PUBLIC
1.90 INCHES OF RAIN SO FAR
&&
JSTOPPKOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:13 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 17, 6:23 PM MDT | Areal Flood Advisory | LBF | Custer | 112 min |
| Jun 17, 7:08 PM MDT | Flash Flood Warning | LBF | Lincoln, Perkins | 3 hr |
| Jun 17, 7:22 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.